Skip to main content Accessibility help
×
Home

Potential ototoxicity from triamcinolone, neomycin, gramicidin and nystatin (Tri-Adcortyl™) cream

  • S P Thomas (a1), J R Buckland (a1) and S R Rhys-Williams (a1)

Abstract

Although rare, ototoxicity from the use of aminoglycoside drops is well recognized. Ototoxicity has not been described with the use of combination aminoglycoside-steroid-antifungal creams or ointments. We present the case of a 60-year-old man with a perforated tympanic membrane who suffered a total hearing loss after the instillation of cream containing triamcinolone, neomycin, gramicidin and nystatin (Tri-Adcortyl™ cream) into his ear canal. On balance, we believe that a number of potentially ototoxic constituents in this cream were responsible. Other possible causes of sensorineural hearing loss and the possible mechanisms of ototoxicity of this cream are discussed. The reasons why such creams may be particularly ototoxic, compared with drops, are also considered. The authors caution against the use of such creams or ointments in the ear if there is any suspicion of a tympanic membrane perforation.

Copyright

Keywords

Potential ototoxicity from triamcinolone, neomycin, gramicidin and nystatin (Tri-Adcortyl™) cream

  • S P Thomas (a1), J R Buckland (a1) and S R Rhys-Williams (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed